MAUDE Adverse Event Report: BIOMET MICROFIXATION TMJ SYSTEM LEFT NARROW MANDIBULAR COMPONENT; JOINT, TEMPOROMANDIBULAR, IMPLANT

BIOMET MICROFIXATION TMJ SYSTEM LEFT NARROW MANDIBULAR COMPONENT; JOINT, TEMPOROMANDIBULAR, IMPLANT
Model Number N/A
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Edema (1820); Erythema (1840); Unspecified Infection (1930); Pain (1994); No Code Available (3191)
Date of Event 09/16/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2019-00555.Medical products: tmj system left narrow mandibular component, part# 01-6546, lot# 873470d.Tmj system left fossa component, small, part# 24-6563, lot# 882250a.
 
Event or Problem Description
It was reported the patient underwent a revision of temporomandibular implants on the left side due to an unknown reason.No additional patient consequences were reported.
 
Event or Problem Description
It was reported the patient underwent a removal of temporomandibular joint implants and debridement on the left side two months post-operatively due to infection and dislocation.The patient complained of pain and experienced malocclusion, unresolved edema, and erythema at the left preauricular surgical site.After the patient underwent eight weeks of antibiotic treatment, the patient was implanted with new temporomandibular joint prostheses on the left side.No additional patient consequences were reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The date of event and explantation date initially reported were inaccurate and represented the date the new devices were implanted.The date of event and explantation date have been revised to report the date the original implants were removed.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint is confirmed.No product was returned; therefore, no functional tests or inspections could be performed.No x-rays, scans, or pictures were provided.The operation notes were provided by the hospital for both the removal and the replacement surgeries.The dhr for the mandible component was reviewed; no non-conformances were found.There are no indications of manufacturing defects.For all non-custom tmj mandibular implants in the previous one year (from the notification date) regarding pain leading to a revision surgery, there is a complaint rate of (b)(4), which is no greater than the occurrence listed in the afmea.For all non-custom tmj mandibular implants in the previous one year (from the notification date) regarding malocclusion, there is a complaint rate of (b)(4), which is no greater than the occurrence listed in the afmea.For all non-custom tmj mandibular implants in the previous one year (from the notification date) regarding infection, there is a complaint rate of (b)(4), which is no greater than the occurrence listed in the afmea.For all non-custom tmj mandibular implants in the previous one year (from the notification date) regarding dislocation, there is a complaint rate of (b)(4), which is no greater than the occurrence listed in the afmea.The most likely underlying cause of the infection could not be determined.It is possible that the reported bilateral degenerative arthritis led to the issues of malocclusion and dislocation.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.

Brand Name
TMJ SYSTEM LEFT NARROW MANDIBULAR COMPONENT
Common Device Name
JOINT, TEMPOROMANDIBULAR, IMPLANT
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key9511431
Report Number0001032347-2019-00554
Device Sequence Number19387271
Product Code LZD
UDI-Device Identifier00841036011871
UDI-Public00841036011871
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P020016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/04/2024
Device Model NumberN/A
Device Catalogue Number01-6546
Device Lot Number873470D
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/25/2019
Supplement Date Received by Manufacturer01/15/2020
05/28/2020
Initial Report FDA Received Date12/23/2019
Supplement Report FDA Received Date02/06/2020
05/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;